Wildfire, Western Atlantic
- When
- April 18, 1:00 PM EST to April 20, 7:00 AM EST
- Where
- Western Atlantic forecast zone
- Reported by
- Newspaper
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
A wildfire consumed about 315 acres of woodland in Atlantic County. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire consumed about 315 acres of woodland in Atlantic County. The fire began about 2 p.m. EDT on the 18th. It started near the former Jersey Devil cabin off of Bremen Avenue in Egg Harbor City within the Pinelands National Reserve. The fire briefly caused some evacuations including one woman with respiratory problems. The fire spread east and jumped Bremen Avenue and spread to Frankfurt Avenue in Galloway Township. Portions of a white cedar tree stand burned. The fire was half contained by 630 p.m. EDT on the 18th, seventy-five percent contained by the night of the 19th and was deemed under control at 8 a.m. EDT on the 20th. The fire consumed about 315 acres of the Atlantic County white cedar swamp within the Pinelands. More than sixty firefighters from ten separate fire companies battled the blaze. The peak wind gust at the Atlantic City International Airport on the 18th was 26 mph from the westnorthwest.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 18, 11:08 AM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1208 PM EDT SAT APR 18 2009 .SYNOPSIS... HIGH PRESSURE OVER THE SOUTHEAST U.S. COAST WILL MOVE OFFSHORE THIS AFTERNOON. THIS WILL ALLOW A BACKDOOR COLD FRONT TO MOVE SOUTH THROUGH THE REGION TONIGHT BEFORE STALLING ON SUNDAY. AN ORGANIZING LOW PRESSURE SYSTEM IN THE PLAINS STATES WILL SLOWLY MOVE NORTHEAST AND REACH THE GREAT LAKES ABOUT TUESDAY AND THEN PASS NORTHEAST THROUGH THE SOUTHERN ONTARIO AND QUEBEC PROVINCES WEDNESDAY AND THURSDAY. A RETURN TO HIGH PRESSURE IS EXPECTED FOR THE END OF THE COMING WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WRF-NMM LOOKED LIKE IT INITIALIZED SLIGHTLY BETTER THAN THE GFS WITH THE 00Z SOUNDINGS. NORMALLY WE WOULD LEAN OUR FCST ITS WAY. BUT THE PCPN H20 ANALYSES ARE SHOWING A PRETTY HEALTHY SWATH OF 150-200 PCT OF NORMAL PCPN H20 IN THE NE/KS/MO REGION WHERE THE GFS SUNDAY PCPN SHOT IS COMING FROM. NONE OF THE MODELS ARE THAT AGGRESSIVE. BEYOND SUNDAY DAY BY ITSELF HPC PREFERS THE GFS SOLUTION AS PER GREATER CONTINUITY PLUS IT AGREES MORE WITH THE SREF MEAN THAN THE OP WRF-NMM. AS LONG AS ONE PREFERS AN UNSEASONABLY WARM AND MAINLY SUNNY DAY, TODAY WILL BE THE BETTER OF THE TWO WEEKEND DAYS FOR OUR CWA. FOR MANY PLACES THIS WILL BE THE WARMEST DAY OF 2009 SO FAR SUPPLANTING SOME MARCH DATES. FCST SOUNDINGS ARE SUGGESTING THAT THE CONVECTIVE TEMP WILL EITHER BARELY GET REACHED UP NORTH OR NOT AT ALL SOUTH. THERE IS SOME MODEST MID-LEVEL MOISTURE TIED TO SOME WEAK SHORT WAVES AFFECTING MAINLY THE NORTHERN ZONES, BUT THAT SHOULD BE IT FOR THE CLOUDS MOST OF THE DAY. BOTH MODELS CONTINUE TO SHOW FCST OMEGA ALONG THE NRN EDGE OF OUR CWA LATER THIS AFTERNOON, BUT THE ENTRANCE RGN OF THE JET IS WELL TO OUR N. WITH THE CONVECTIVE TEMP BARELY GETTING TOUCHED IF AT ALL, WE KEPT TDY DRY THRUT. THE LWX SOUNDING HAD A FULL-SUN MAX TEMPERATURE OF 83 DEGREES, WHILE THE PBZ SOUNDING INDICATED 77. THE CHESAPEAKE BAY SHOULD HAVE SOME COOLING INFLUENCE ON THE AIR ADVECTING EAST OVER THE DELMARVA FROM NORTHERN VA, WHILE A MILD NET DOWNSLOPE COMPONENT MAY PUSH SLIGHTLY IN THE OPPOSITE DIRECTION FURTHERN NORTH OVER THE FORECAST AREA. EVEN SHORE POINTS THEMSELVES OR POINTS NEAR THE SHORE SHOULD REACH THE 70S AS A FAIR OFFSHORE WIND SHOULD PREVAIL OVERALL, ALTHOUGH GIVEN THE H9 WINDS ARE NOT FORECAST TO REACH 20 KTS UNTIL AFTER 18Z, SOME TRANSIENT SEA BREEZE MAY SHOW EARLY IN THE AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... DO NOT GET USED TO SATURDAYS WEATHER AS MOTHER NATURE ONCE AGAIN WILL BE TAKING AWAY THE PUNCH BOWL FROM US, OR AT LEAST WATERING IT DOWN. MORE CHILLY, RAINY WEATHER IS ABOUT TO RETURN. THE BACKDOOR COLD FRONT IS EXPECTED TO WORK ITS WAY SOUTH THROUGH OUR CWA WITHOUT MUCH FANFARE TONIGHT. ASIDE FROM THE HI MID AND HIGH LEVELS, FORECAST MOISTURE IS EXPECTED TO BE QUITE SCANTY AND NO PCPN WILL BE FCST. GFS AND GFS MOS ARE NORMALLY TOO AGGRESSIVE WITH CAA AND WE WILL COMPROMISE TOWARD NAM MOS FOR MINS GIVEN SOME DECOUPLING MIGHT OCCUR. THE GFS REMAINS THE MOST AGGRESSIVE WITH BRINGING RAIN TO THE GROUND ON SUNDAY DAY. ALOFT ITS BETTER IN TUNE THAN THE WRF-NMM AS IT HAS OUR CWA IN THE ENTRANCE RGN OF THE H2.5 JET AND ALSO FCSTS SOME MID LVL QVEC CONVERGENCE AND FGEN FORCING. THE DRIER WRF-NMM SKIPS A BEAT. OUR CURRENT INCLINATION BECAUSE OF THE JUICINESS OF THE AIR MASS OVER THE CENTRAL PLAINS IS TO LEAN TOWARD THE GFS AND ADD LOW CHC POPS IN FOR NOW. IT MIGHT BECOME A VIRGAFEST AS DRIER AIR WILL BE WORKING ITS WAY INTO OUR CWA FROM AROUND THE CANADIAN HIGH. NOT AS CONFIDENT ABOUT HIGH TEMPS SUNDAY, BUT LIKE THE IDEA OF AN EARLIER IN THE DAY MAX TEMP AS THE ONSHORE FLOW FROM THE 40S OCEAN WILL MAKE IT COOLER AS IT INTENSIFIES DURING THE AFTERNOON. THERE IS BETTER MODEL AGREEMENT SUNDAY NIGHT ABOUT A MASSIVE SLUG OF FCST WAA/ISENTROPIC LIFT TO DEVELOP ACROSS/NEAR THE SOUTHERN PARTS OF OUR CWA AND START WORKING ITS WAY NORTHWARD. THIS IDEA CAN BE SEEN IN THE SURFACE PROGS ALONE AS THE APPROACHING LOW PRESSURE SYSTEM AND THE HIGH PRESSURE BUILDING OVER NORTHERN NEW ENGLAND WILL NATURALLY INCREASE THE BAROCLINIC ZONE ACROSS OUR CWA. THIS DOES HAVE SOME SIMILARITY TO THE PAST MONDAY NIGHT AS THE WAA INDUCED PCPN ALOFT WILL BE FALLING INTO DRIER AIR NEAR THE SURFACE. THUS POPS ARE MUCH HIGHER SOUTH THAN NORTH. IN MOST AREAS GREATEST CONFIDENCE ABOUT MSRBL PCPN IS TOWARD MORNING. WE WERE LOOKING AT THE FORECAST SOUNDINGS FOR THE HIGHER TERRAIN IN THE NORTHERN PART OF OUR CWA FOR THE POSSIBILITY OF MORE SLEET OR MAYBE EVEN SNOW. THE GFS TREND SINCE LAST NIGHTS RUN FOR 12Z MONDAY MORNING IS ABOUT 1-2C WARMER AT 850MB. THE FCST 1000-850MB THICKNESSES ARE ALSO GOING IN THE WRONG DIRECTION, BUT BY NOT AS MUCH. AS IS THIS WOULD TAKE US MORE TOWARD SLEET THAN SNOW AS A FROZEN PTYPE. SINCE THE MODEL TREND IS WARMER AND WE CURRENTLY DO NOT HAVE ANY FROZEN/FREEZING PCPN MENTIONED WE LEFT IT AS ALL RAIN FOR NOW. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE REALLY ACTIVE WEATHER WILL OCCUR DURING THIS PERIOD. A POTENT SPRING STORM WILL CONTINUE TO AFFECT OUR AREA FOR A FAIRLY PROLONGED PERIOD, AT LEAST THROUGH TUESDAY. AS THE UPPER LOW CLOSES OFF, THE SURFACE SYSTEM WILL BE SLOW TO TRAVERSE TO OUR NORTH. WITH A STRONG EASTERLY FLOW DEVELOPING BY MONDAY MORNING, IT LOOKS AS THOUGH MOISTURE LOADING WILL CONTINUE, AND LOW LEVEL MOISTURE WILL REMAIN WELL FED DURING THIS EVENT. THE STRONGEST FORECAST FGEN FORCING AND QVEC CONVERGENCE IS FROM ABT 09Z MONDAY THRU 00Z TUESDAY AND THIS IS WHEN WE ARE EXPECTING THE MOST ORGANIZED, STEADIEST AND HEAVIEST RAIN WITH IT DECREASING IN INTENSITY AND COVERAGE AS MONDAY NIGHT CONTINUES. BOTH THE GFS AND ECMWF ARE FORECASTING ENUF INSTABILITY ALOFT FOR SOME THUNDER ON MONDAY AFTERNOON AND EVENING. SINCE WE WANT TO SEE A MORE PROLONGED TREND BEFORE INCREASING MENTION, WE KEPT THE TSRAS ISOLATED FOR NOW. THEN, WEDNESDAY APPEARS TO BE A TRANSITION DAY AS THE UPPER TROUGH MOVES THROUGH, SO A SLIGHT CHANCE OR CHANCE OF SHOWERS WAS KEPT FOR THE CWA. SOME DIFFERENCE IN THE GFS AND HPC PROGS WAS NOTED FOR THURSDAY AND FRIDAY, BUT ALL IN ALL A HIGH PRESSURE SCENARIO IS EXPECTED FOR THE END OF THE WEEK, SO NO PRECIPITATION WAS FORECAST. TEMPERATURES SHOULD BE WARMING FRIDAY AND, LONGER RANGE GUIDANCE DOES SHOW THE POSSIBILITY OF PRETTY WARM READINGS FOR NEXT WEEKEND IF THERES FULL SUNSHINE. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. HIGH PRESSURE TO THE SOUTH WILL DOMINATE OUR WEATHER THROUGH TODAY. THE PLACEMENT OF THIS HIGH WILL ALLOW FOR A WESTERLY FLOW DURING THE DAY, WHICH WILL TEND TO INCREASE SOME THROUGH THE MORNING AS VERTICAL MIXING STRENGTHENS. THERE IS A WINDOW OF OPPORTUNITY THAT SOME GUSTS OCCUR STARTING AROUND MIDDAY AND LASTING THROUGH ABOUT MID AFTERNOON. FORECAST SOUNDINGS INDICATE GUSTS TO ABOUT 18 KNOTS. SINCE THE SUSTAINED WINDS ARE FORECAST TO INCREASE TO AROUND 10 KNOTS, WE DID NOT INCLUDE GUSTS AT THIS TIME GIVEN THE CLOSENESS OF THE SUSTAINED WINDS AND GUST POTENTIAL. OUR AREA WILL BE BETWEEN TWO SYSTEMS TODAY, ONE IS A LARGE STORM ACROSS THE CENTRAL PLAINS WHILE ANOTHER ONE IS LURKING TO OUR NORTH IN THE FORM OF A COLD FRONT. THE LATTER WILL HELP TO KEEP A WESTERLY FLOW ACROSS OUR AREA TODAY, AND THE STRENGTH OF THIS FLOW LOOKS STRONG ENOUGH TO KEEP ANY SEA BREEZE CIRCULATIONS THAT MAY DEVELOP AWAY FROM THE EASTERN TERMINALS. THE ONLY CLOUDS WE ARE ANTICIPATING FOR TODAY IS SOME CIRRUS, ALTHOUGH WE MAY NEED TO WATCH THE AREA OF MID LEVEL CLOUDINESS DROPPING DOWN ACROSS WESTERN AND CENTRAL NEW YORK. THAT COULD MAKE IT INTO KABE LATER. OTHERWISE, A FEW CUMULUS CLOUDS CANNOT BE RULED OUT HOWEVER THE AIR MASS WILL BE WARM AND RATHER DRY, THEREFORE WE DID NOT INCLUDE AT THIS TIME. THE WINDS ARE THEN EXPECTED TO SETTLE DOWN QUITE A BIT LATE IN THE AFTERNOON AND VERY EARLY IN THE EVENING. AS THE AFOREMENTIONED COLD FRONT DROPS SOUTHWARD TONIGHT, ADDITIONAL CIRRUS WILL ARRIVE WITH SOME MID LEVEL CLOUDINESS PROBABLY LURKING CLOSE BY WITH TIME. OUTLOOK... THE COLD FRONT ARRIVING FROM THE NORTH LATE TONIGHT AND SUNDAY LOOKS TO MOVE THROUGH DRY, HOWEVER A WIND SHIFT TO THE NORTH AND NORTHEAST WILL OCCUR. THE WINDS MAY BE LIGHT AND VARIABLE AT FIRST, THEN BECOMING MORE SETTLED ON A NORTHEASTERLY DIRECTION SUNDAY MORNING. AS THE ONSHORE FLOW BECOMES ESTABLISHED, THIS WILL ONCE AGAIN INCREASE THE LOW-LEVEL MOISTURE. AS A RESULT, THE CLOUDS WILL INCREASE AND LOWER DURING SUNDAY, WITH RESTRICTIONS PROBABLY STARTING LATER IN THE DAY. WE WILL HAVE TO WATCH HOW QUICKLY THE LOW-LEVEL MOISTURE RETURNS. SOME SHOWERS MAY ARRIVE LATER SUNDAY AFTERNOON WELL NORTH OF THE WARM FRONT, THEN THE MAIN SHIELD OF RAIN LOOKS TO OVERSPREAD THE REGION MAINLY ON MONDAY. THE NORTHEASTERLY WIND WILL BE INCREASING SUNDAY NIGHT AND MONDAY AS THE STORM SYSTEM MOVES INTO OUR AREA, POTENTIALLY TURNING GUSTY ESPECIALLY FOR AREAS CLOSER TO THE COAST. WIDESPREAD CEILING VISIBILITIES ARE EXPECTED TO IMPACT THE REGION MONDAY THROUGH MONDAY NIGHT /PERHAPS INTO TUESDAY/ WITH VISIBILITY RESTRICTIONS OCCURRING AT TIMES AS WELL. THE STORM SYSTEM MAY NOT BE QUICK TO MOVE OUT DURING THE FIRST HALF OF NEXT WEEK, POTENTIALLY KEEPING OUR WEATHER UNSETTLED AT TIMES. && .MARINE... THE LONG PERIOD EASTERLY SWELLS CONTINUE TO SUBSIDE EARLY THIS MORNING, THEREFORE WE WILL CANCEL THE REMAINING PORTION OF THE ADVISORY. HIGH PRESSURE TO OUR SOUTH WILL DOMINATE OUR WEATHER TODAY, AND DESPITE THE WINDS INCREASING A LITTLE BIT ABOVE THE SURFACE, A DEVELOPING LOW-LEVEL INVERSION /MUCH WARMER AIR ABOVE THE COOLER WATER/ WILL INHIBIT THESE FROM TRULY MIXING DOWN TO THE SURFACE. HOWEVER, CHANGES WILL THEN BE UPCOMING AS OUR AREA GETS SQUEEZED BETWEEN TWO SYSTEMS. THE FIRST IS A COLD FRONT DROPPING DOWN FROM THE NORTH, WHICH LOOKS TO SLIDE ACROSS THE AREA LATE TONIGHT AND EARLY SUNDAY MORNING. THIS WILL TURN THE SURFACE WINDS TO A NORTHEASTERLY DIRECTION. THE BOUNDARY HOWEVER LOOKS TO STALL NEAR THE DELMARVA REGION LATER SUNDAY, THEN SLOWLY MOVE NORTHWARD AS A WARM FRONT. IT IS NOT REAL CERTAIN HOW FAR NORTH THIS BOUNDARY GETS, BUT IT DOES APPEAR NOT FAR ENOUGH TO DISRUPT ANOTHER ROUND OF EASTERLY WINDS. AS THE BOUNDARY TRIES TO LIFT BACK NORTHWARD, A STORM SYSTEM WILL BE ARRIVING FROM THE WEST ON MONDAY. THIS WILL TIGHTEN UP THE PRESSURE GRADIENT, ALLOWING THE WINDS TO INCREASE SUNDAY NIGHT AND MONDAY. AS WITH THE LAST STORM, WHERE THE TRUE PRESSURE GRADIENT TIGHTENS UP THE MOST IS STILL A BIT UNCERTAIN. GIVEN THE PATTERN, THE STRONGER WINDS MAY BE MORE FOCUSED UP ACROSS OUR NORTHERN WATERS. THE LOW-LEVEL JET STRENGTHENS EARLY MONDAY MORNING, WHICH MAY PRODUCE SOME GALE FORCE GUSTS EVERYWHERE, BUT THEN THIS IS LOST SOMEWHAT ACROSS THE SOUTHERN WATERS WHILE THE STRONG GRADIENT REMAINS UP ACROSS THE NORTH. EITHER WAY, YET ANOTHER PERIOD EARLY IN THE WEEK WHERE HAZARDOUS CONDITIONS ARE EXPECTED. WE WILL CONTINUE TO INDICATE SOME GALE FORCE WIND GUSTS BUT NOT INCLUDE ANY HEADLINES GIVEN THIS IS A FEW DAYS AWAY. SEAS WILL BUILD AS WELL AND PROBABLY REACH ADVISORY CRITERIA STARTING SUNDAY NIGHT. FOR NOW, IT WAS DECIDED TO HOLD OFF ON ISSUING AN ADVISORY. A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION TUESDAY NIGHT ALLOWING THE WINDS TO SHIFT TO MORE OF AN OFFSHORE DIRECTION. THE WEATHER MAY REMAIN UNSETTLED AT TIMES INTO WEDNESDAY AS AN UPPER-LEVEL TROUGH SWINGS ACROSS THE AREA. && .FIRE WEATHER... TEN HOUR FUEL MOISTURE LEVELS WILL LIKELY DRY OUT CONSIDERABLY AGAIN TODAY. EVEN WARMER TEMPERATURES AREA EXPECTED TODAY, WHICH SHOULD ALLOW THE RELATIVE HUMIDITY VALUES TO LOWER TO AROUND 25 PERCENT DURING PEAK HEATING. THE WINDS HOWEVER MAY NOT REACH THE WARNING CRITERIA, ALTHOUGH THE FORECAST SOUNDINGS SUGGEST THE POTENTIAL FOR SOME GUSTS TO 20 MPH. AFTER COLLABORATING WITH OUR NEIGHBORING OFFICES, THE CONSENSUS IS TO HOLD OFF ON ANY HEADLINES ATTM BUT MAINTAIN A MENTION OF ENHANCED FIRE WEATHER CONDITIONS IN THE FIRE WEATHER FORECAST AND THE HAZARDOUS WEATHER OUTLOOK. && .CLIMATE... FOR ANYONE KEEPING TABS...THESE ARE THE WARMEST DAY OF 2008 SO FAR AT OUR EIGHT CLIMATE SITES. DOES NOT SAY MUCH ABOUT THIS APRIL THAT MOST OF THESE ARE STILL FROM MARCH. MOUNT POCONO...65 DEGREES ON APRIL 17TH ALLENTOWN......70 DEGREES ON MARCH 7TH AND APRIL 17TH READING........72 DEGREES ON MARCH 7TH AND 29TH TRENTON........72 DEGREES ON MARCH 7TH PHILADELPHIA...74 DEGREES ON MARCH 29TH WILMINGTON.....74 DEGREES ON MARCH 29TH ATLANTIC CITY..75 DEGREES ON MARCH 8TH GEORGETOWN.....79 DEGREES ON MARCH 8TH && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI NEAR TERM...GIGI/DELISI SHORT TERM...GIGI LONG TERM...GIGI AVIATION...GORSE MARINE...GORSE FIRE WEATHER...GORSE CLIMATE...GIGI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EDT SAT APR 18 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-191000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 416 AM EDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AN ELEVATED FIRE WEATHER THREAT EXISTS TODAY DUE TO THE WARMER TEMPERATURES AND DRY FUELS, HOWEVER THE WIND MAY BE MORE MARGINAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-191000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 416 AM EDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 124 PM EDT SAT APR 18 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-182300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 124 PM EDT SAT APR 18 2009 ...ENHANCED BRUSH AND WILD FIRE CONCERNS FOR THIS AFTERNOON... EARLY THIS AFTERNOON, RELATIVE HUMIDITY LEVELS HAD DROPPED BELOW 30 PERCENT OVER THE REGION, AND THEY WILL CONTINUE TO DROP THROUGH MID-AFTERNOON. FINE FUELS ALSO WERE UNIFORMLY DRY. SUSTAINED WEST WINDS GENERALLY WERE 10 TO 15 MPH, BUT THERE WERE SOME GUSTS ABOVE 20 MPH. AS A RESULT, THERE IS A HEIGHTENED CONCERN FOR THE DEVELOPMENT AND SPREAD OF BRUSH AND WILD FIRES IN OUR REGION THROUGH THE REST OF THE AFTERNOON. MPD
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2009Every state in 2009This day in weather historyWarnings in New Jersey, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162849.